Social Anxiety Support Forum banner

1 - 6 of 6 Posts

·
Registered
Joined
·
38 Posts
Discussion Starter · #1 ·
i've made the risky decision to quit Celexa (Cilatropram) cold turkey. it's been helpful in managing my anxiety, but it's coming with the cost of an emotional affect that's been increasing my sense of derealization/isolation.

my dosage is at the lowest, ten milligrams. not only that, but i have not dealt with problems of sexual dysfunction, and my only side effect is fatigue (although i've had fatigue even BEFORE i started taking the meds). based on my observations, and the research i've been doing, i'm taking the plunge. i'm thinking my side effects will be mild. right now, my only symptom is a jittery sensation in my stomach.

i know that i could taper off, but i'm so sick of feeling robotlike and trapped behind a glass wall. i've only take it for eight months, and i've already been skipping this past week.

the reason i post this is because i want to know what other people's experiences are, and any advice you can give me. (it will be much appreciated!)
 

·
Registered
Joined
·
112 Posts
Hi :)

I was on citalopram (not sure how to spell it) for a few years before I switched to venlafaxine.

I used to be on 40mg, but I suffered horrible side effects from it. I completely relate to the feelings of being trapped behind a wall. I used to describe it like being inside your own bubble moving slowly but seeing the rest of the world whizz past in fast forward.

I went for a week cold turkey on them once due to a pharmacy error. It was one of the lowest points I had, and the withdrawal symptoms were horrible for me.
Obviously each medication will effect each person in a different way.

But If you can, or if it's possible, I'd recommend having someone keep checking regularly to see how you're doing. Or have someone you can call if things get weird.

I hope it works for you and you feel better :)

Let us know how it's going soon :)
 

·
Registered
Joined
·
112 Posts
Just wanted to say, my advice would be to talk your doctor first before going cold turkey. And if you don't want to do that and still want to stop taking them, I'd suggest coming of slowly. Take them, then miss a day etc, miss every other day. Or if possible split the ten mg into five and come off gradually. But really I'd suggest talking to your doctor straight and tell them you want off them.

I hope it goes ok :)
 

·
Registered
Joined
·
38 Posts
Discussion Starter · #4 ·
thank you @shallpass! i'll let my friends know and my roommates so they can see if i'm doing okay.
 

·
Registered
Joined
·
38 Posts
Discussion Starter · #5 ·
also, it seems that the tolerance for the half life is a good indicator of how you might handle it being completely out of your bloodstream. since i've already been kind of tapering by skipping a day this week, and i haven't felt any symptoms, i'm also thinking that i might only encounter mild symptoms - about the same symptoms that i felt when i got on the meds in the first place.
 
1 - 6 of 6 Posts
Top